Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

On meprate. Trying to have a baby. Missed period. Chances of pregnancy?

hello.. I am 26 year old got married this year only.we r planning for a baby from august .but no positive results seen.I got thyroid positive results also.and did not get my periods in nov month.doctor prescribed meprate 10mg for 5 days.now after 4 days over for for tablet but still not got my periods.i m worried about this situation.please guide me the next step.
Mon, 31 Dec 2012
Report Abuse
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Meprate (Medroxyprogesterone acetate) is a homonal tablet often used to induce menstrual bleeding. Normally menstruation takes place in response to the levels of female hormones. When the level of a hormone called progesterone suddenly drops, menstruation occurs. Similarly, when a course of Meprate (progesterone) is given for a few days, when the level of progesterone dropd suddenly after stopping the medication, menstruation is induced. So, actually, the menstrual bleeding induced due to Meprate will occur only after stopping the medication This is called "withdrawal bleeding". So, I would advise you to wait for a few days after the course of Meprate is over to expect bleeding.

Now, regarding the problem of your infertility, the irregular periods indicate a hormonal imbalance in your body. This hormonal imbalance and menstrual irregularity can be due to various causes. Some of the common causes are:
- Polycystic Ovarian Disease (PCOD) - this is characterised by the presence of multiple cysts in the ovary and other problems like irregular periods, obesity, unwanted facial hair and often infertility.

- Dysfunctional Uterine Bleeding (DUB)

- Due to systemic problems, e.g thyroid disorders, severe malnutrition, etc.

I hope your thyroid problem has been brought under control since this itself can cause irregular periods. Also, if you are overweight or obese, then regular physical exercise and diet control is also important and can help in regularizing your periods.

Wish you all the best.

Regards,
Dr. Sheeba Stephen
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hiiiiii I am 29 years old and trying for pregnancy. I got my last period on July 11 2017 . My pregnancy test was negative on sept 10 . Doctor...

Recent questions on  Severe malnutrition

doctor1 MD

Hi sir, My son 19 months old. He is still not able to stand and walk independently. As advised by the doctors we did his CT scan and the report...

doctor1 MD

My husband was diagnosed with cancer in October 2013. He had chemo and radiation for 7 weeks. He was recently hospitalized for severe malnutrition...

doctor1 MD

Dear Doctor, you answered my query a few days ago. I have another, much shorter query now. For reference purposes, I am copy pasting my past query...

doctor1 MD

Hi following an unprotected heterosexual exposure to a female of unknown status, I've noticed various symptoms that may or may not be connected to...

doctor1 MD

Hello Dr. My name is Abhi, I m 24 and my beard started graying when I was 22. It started with 1-2 hair of beard. Now there are many grays. I m very...

doctor1 MD

hello.. I am 26 year old got married this year only.we r planning for a baby from august .but no positive results seen.I got thyroid positive...

doctor1 MD

Hello sir, I am 26 mail not married, I have red hairs on my chin and mustache,As per HCM advise i conserned with dermatologist he examine to me and...